Alert archive / Louisiana / Winter Storm Warnings in 2014

Winter Storm Warning 5, NWS Lake Charles, LA

February 11, 20144 parishes in Louisiana

NWS Lake Charles, LA issued this winter storm warning at Feb 11, 2014, 10:13 PM CST for 4 parishes in Louisiana. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2014, 10:13 PM CST (04:13 UTC)
Expired
Feb 12, 2014, 8:00 AM CST
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 8:00 AM CSTFREEZING RAIN 0.2Pine Prairie, LAICE OF AT LEAST TWO TENTHS OF INCH ON TREE LIMBS.
Feb 12, 8:00 AM CSTFREEZING RAIN 0.23Alexandria Internationa, LATHE ASOS REPORTED 0.23 ICE ACCUMULATION. THE SENSOR DID HAVE SEVERAL MISSING OBSERVATIONS DUE TO POWER FAILURES AND MAY HAVE MISSED THE TOTAL.
Feb 12, 8:00 AM CSTFREEZING RAIN 0.25Bunkie, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
414 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS44 KLCH 120413
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1013 PM CST TUE FEB 11 2014

...WINTER WEATHER FOR PORTIONS OF THE AREA THROUGH 8AM CST
WEDNESDAY...

.A VERY COLD AIR MASS HAS BECOME ENTRENCHED ACROSS THE AREA AS A
CANADIAN HIGH PRESSURE SYSTEM BUILDS IN. MEANWHILE...A STRONG
DISTURBANCE ALOFT IS MOVING ACROSS THE REGION TONIGHT AND IS PRODUCING
PERIODS OF RAIN. AIR TEMPERATURES WILL FALL BACK TO FREEZING FROM
ROUGHLY JASPER TO FORT POLK TO MARKSVILLE...THIS EVENING AND WILL 
PERSIST THROUGH TONIGHT...AND LOWER TO AROUND FREEZING FROM
ROUGHLY A LINE FROM SOUR LAKE TO DEWEYVILLE TO DE QUINCY TO KINDER
DURING THE OVERNIGHT. DURING THESE TIMES... FREEZING RAIN WILL
DEVELOP. CURRENTLY ICE IS ACCUMULATING ON BRIDGES IN AVOYELLES AND
RAPIDES PARISHES. ICE HAS ALSO BEGUN TO ACCUMULATE ON TREES. THERE
HAS BEEN A FEW REPORTS OF 1/4 INCH OF ICE ON TREES AND POWER LINES
IN ACADIA PARISH...THIS WILL SPREAD INTO ST LANDRY PARISH.

THE TEMPERATURES ARE EXPECTED TO SLOWLY RISE TO ABOVE FREEZING
WEDNESDAY MORNING WITH THE RAINFALL ENDING.

LAZ028-029-121400-
/O.UPG.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
/O.NEW.KLCH.WS.W.0005.140212T0413Z-140212T1400Z/
RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA
1013 PM CST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WINTER
STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 8 AM
CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...FREEZING RAIN WILL DEVELOP THROUGH EARLY WEDNESDAY
  MORNING.

* MAIN IMPACT...ICE ACCUMULATION OF UP TO ONE QUARTER OF AN INCH
  CAUSING HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS
  BRIDGES AND OVERPASSES. SOME THIN GLAZING ON TREE LIMBS AND
  POWER LINES WILL ALSO BE NOTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE IS EXPECTED
OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

LAZ032-033-121400-
/O.UPG.KLCH.WW.Y.0006.000000T0000Z-140212T1400Z/
/O.NEW.KLCH.WS.W.0005.140212T0413Z-140212T1400Z/
EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...VILLE PLATTE...MAMOU...OPELOUSAS...
EUNICE
1013 PM CST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WINTER
STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 8 AM
CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...CHANCE OF FREEZING RAIN STARTING BETWEEN 10 PM CST AND
  MIDNIGHT THROUGH EARLY WEDNESDAY MORNING

* MAIN IMPACT...ACCUMULATION OF ICE CAUSING HAZARDOUS MOTORING...
  ESPECIALLY WHEN TRAVELING ACROSS BRIDGES AND OVERPASSES. ICE
  WILL ALSO ACCUMULATE ON AREA TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE IS EXPECTED
OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

LAZ027-TXZ180-259-260-121400-
/O.CON.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
VERNON-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...WOODVILLE...
COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
1013 PM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

* TIMING...CHANCE OF FREEZING RAIN FROM AFTER 10 PM CST THROUGH
  EARLY WEDNESDAY MORNING.

* MAIN IMPACT...ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH 
  CAUSING HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS 
  BRIDGES AND OVERPASSES. SOME THIN GLAZING ON TREE LIMBS AND 
  POWER LINES WILL ALSO BE NOTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

LAZ030-031-TXZ201-261-262-121400-
/O.CON.KLCH.WW.Y.0006.000000T0000Z-140212T1400Z/
BEAUREGARD-ALLEN-HARDIN-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
LUMBERTON...SILSBEE...BUNA...DEWEYVILLE
1013 PM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

* TIMING...CHANCE OF FREEZING RAIN STARTING BETWEEN 10 PM CST AND
  MIDNIGHT THROUGH EARLY WEDNESDAY MORNING

* MAIN IMPACT...SMALL AND SPOTTY ACCUMULATION OF ICE CAUSING 
  HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS BRIDGES 
  AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
913 
WWUS44 KLCH 120450 AAA
WSWLCH

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 PM CST TUE FEB 11 2014

...WINTER WEATHER FOR PORTIONS OF THE AREA THROUGH 8AM CST
WEDNESDAY...

.A VERY COLD AIR MASS HAS BECOME ENTRENCHED ACROSS THE AREA AS A
CANADIAN HIGH PRESSURE SYSTEM BUILDS IN. MEANWHILE...A STRONG
DISTURBANCE ALOFT IS MOVING ACROSS THE REGION TONIGHT AND IS
PRODUCING PERIODS OF RAIN. AIR TEMPERATURES WILL FALL BACK TO
FREEZING FROM ROUGHLY JASPER TO FORT POLK TO MARKSVILLE...THIS
EVENING AND WILL PERSIST THROUGH TONIGHT...AND LOWER TO AROUND
FREEZING FROM ROUGHLY A LINE FROM SOUR LAKE TO DEWEYVILLE TO DE
QUINCY TO KINDER DURING THE OVERNIGHT. DURING THESE TIMES...
FREEZING RAIN WILL DEVELOP. CURRENTLY ICE IS ACCUMULATING ON
BRIDGES IN AVOYELLES AND RAPIDES PARISHES. ICE HAS ALSO BEGUN TO
ACCUMULATE ON TREES. THERE HAS BEEN A FEW REPORTS OF 1/4 INCH OF
ICE ON TREES AND POWER LINES IN EVANGELINE PARISH...THIS WILL
SPREAD INTO ST LANDRY PARISH.

THE TEMPERATURES ARE EXPECTED TO SLOWLY RISE TO ABOVE FREEZING
WEDNESDAY MORNING WITH THE RAINFALL ENDING.

LAZ028-029-032-033-121400-
/O.CON.KLCH.WS.W.0005.000000T0000Z-140212T1400Z/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...
MAMOU...OPELOUSAS...EUNICE
1050 PM CST TUE FEB 11 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

* TIMING...FREEZING RAIN WILL DEVELOP THROUGH EARLY WEDNESDAY 
  MORNING. 

* MAIN IMPACT...ICE ACCUMULATION OF UP TO ONE QUARTER OF AN INCH 
  CAUSING HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS 
  BRIDGES AND OVERPASSES. SOME THIN GLAZING ON TREE LIMBS AND 
  POWER LINES WILL ALSO BE NOTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

LAZ027-TXZ180-259-260-121400-
/O.CON.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
VERNON-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...WOODVILLE...
COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
1050 PM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

* TIMING...CHANCE OF FREEZING RAIN FROM AFTER 10 PM CST THROUGH 
  EARLY WEDNESDAY MORNING. 

* MAIN IMPACT...ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH 
  CAUSING HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS 
  BRIDGES AND OVERPASSES. SOME THIN GLAZING ON TREE LIMBS AND 
  POWER LINES WILL ALSO BE NOTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

LAZ030-031-TXZ201-261-262-121400-
/O.CON.KLCH.WW.Y.0006.000000T0000Z-140212T1400Z/
BEAUREGARD-ALLEN-HARDIN-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
LUMBERTON...SILSBEE...BUNA...DEWEYVILLE
1050 PM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

* TIMING...CHANCE OF FREEZING RAIN STARTING BETWEEN 10 PM CST 
  AND MIDNIGHT THROUGH EARLY WEDNESDAY MORNING 

* MAIN IMPACT...SMALL AND SPOTTY ACCUMULATION OF ICE CAUSING 
  HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS BRIDGES 
  AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
299 
WWUS44 KLCH 121105
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CST WED FEB 12 2014

...RAIN AND FREEZING RAIN DIMINISHING EARLY THIS MORNING...

.AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA THIS MORNING. RAIN AND FREEZING RAIN HAS
DECREASED ACROSS THE REGION DURING THE NIGHT. HOWEVER...THERE
REMAINS A SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE THROUGH THE
MORNING HOURS. IN AREAS WHERE TEMPERATURES ARE BELOW
FREEZING...THE RAIN OR DRIZZLE MAY FREEZE ON SURFACES. NO
ADDITIONAL ICE ACCUMULATIONS ARE EXPECTED EARLY THIS MORNING.
HOWEVER...SOME ICY SPOTS MAY DEVELOP IN AREAS BEFORE SUNRISE IN
AREAS WHERE THE TEMPERATURE DROPS BELOW FREEZING. THIS WILL BE
MAINLY OVER BRIDGES AND OVERPASSES. TEMPERATURES SHOULD RISE ABOVE
FREEZING ACROSS THE ENTIRE REGION BY MID TO LATE MORNING.


LAZ028-029-032-033-121400-
/O.CON.KLCH.WS.W.0005.000000T0000Z-140212T1400Z/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...
MAMOU...OPELOUSAS...EUNICE
505 AM CST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* TIMING...FREEZING RAIN WILL CONTINUE TO DIMINISH OVER THE AREA
  THIS MORNING. 

* MAIN IMPACT...WHILE ADDITIONAL ICE ACCUMULATIONS ARE NOT
  LIKELY...SOME ICY SPOTS MAY REMAIN MAINLY OVER BRIDGES AND
  OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

LAZ027-TXZ180-259-260-121400-
/O.CON.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
VERNON-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...WOODVILLE...
COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
505 AM CST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* TIMING...PATCHY LIGHT DRIZZLE OR FREEZING DRIZZLE IS EXPECTED
  THROUGH THE EARLY MORNING HOURS. THE PRECIPITATION SHOULD END BY
  MID MORNING.  

* MAIN IMPACT...WHILE ADDITIONAL ICE ACCUMULATIONS ARE NOT
  LIKELY...A FEW ICY SPOTS MAY REMAIN MAINLY OVER BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

LAZ030-031-TXZ201-261-262-121400-
/O.CON.KLCH.WW.Y.0006.000000T0000Z-140212T1400Z/
BEAUREGARD-ALLEN-HARDIN-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
LUMBERTON...SILSBEE...BUNA...DEWEYVILLE
505 AM CST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* TIMING...PATCHY LIGHT DRIZZLE OR FREEZING DRIZZLE IS EXPECTED
  THROUGH THE EARLY MORNING HOURS. THE PRECIPITATION SHOULD END BY
  MID MORNING. 

* MAIN IMPACT...WHILE ADDITIONAL ICE ACCUMULATIONS ARE NOT
  LIKELY...A FEW ICY SPOTS MAY REMAIN MAINLY OVER BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
035 
WWUS44 KLCH 121357
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
757 AM CST WED FEB 12 2014

...IMPROVING CONDITIONS BEGIN THIS MORNING ACROSS EAST TEXAS AND
CENTRAL LOUISIANA...

.PRECIPITATION HAS DECREASED OVERNIGHT ACROSS THE REGION. THERE
IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN THROUGH MID MORNING
ACROSS CENTRAL LOUISIANA. NO SIGNIFICANT RAINFALL OR ICE
ACCUMULATIONS ARE EXPECTED. TEMPERATURES SHOULD CLIMB ABOVE
FREEZING BY LATE MORNING. AN UPPER LEVEL DISTURBANCE WILL MOVE
THROUGH THE ARKLATEX REGION THIS MORNING.

LAZ028-029-032-033-121500-
/O.EXP.KLCH.WS.W.0005.000000T0000Z-140212T1400Z/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...
MAMOU...OPELOUSAS...EUNICE
757 AM CST WED FEB 12 2014

...WINTER STORM WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ALLOWED THE WINTER
STORM WARNING TO EXPIRE.

$$

LAZ027-TXZ180-259-260-121500-
/O.EXP.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
VERNON-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...WOODVILLE...
COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
757 AM CST WED FEB 12 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ALLOWED THE WINTER
WEATHER ADVISORY.

$$

LAZ030-031-TXZ201-261-262-121500-
/O.EXP.KLCH.WW.Y.0006.000000T0000Z-140212T1400Z/
BEAUREGARD-ALLEN-HARDIN-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
LUMBERTON...SILSBEE...BUNA...DEWEYVILLE
757 AM CST WED FEB 12 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ALLOWED THE WINTER
WEATHER ADVISORY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 6:25 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Feb 11, 6:25 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 PM CST TUE FEB 11 2014

.DISCUSSION...
12/00Z TAF ISSUANCE.

&&

.AVIATION...
LATEST RADAR IMAGERY DEPICTS AN AREA OF PRECIP FROM NRN/CNTL LA
SOUTHWARD TO THE COAST AND FURTHER OFFSHORE. RECENT OBS INDICATE
MOST OF THIS IS FALLING AS -RA WITH TEMPS HOVERING A FEW DEGREES
ABV 32 DEGREES...BUT KAEX HAS REPORTED BOTH -FZRA AND UP (MOSTLY
LIKELY LIGHT SLEET) THE PAST HOUR OR SO WHERE TEMPS HAVE BEEN
RIGHT AT 32. STILL THINK PRECIP WILL REMAIN MOSTLY RAIN ACRS THE
SRN SITES THROUGH TONIGHT...WITH -FZRA AND POSSIBLY SOME SLEET
MIXED IN AT KAEX. IN ADDITION...A FEW STRONGER CELLS HAVE
INDICATED SOME ELEVATED TS WHICH COULD BE POSSIBLE AS WELL DURING
THE EVENING. OTHERWISE...EXPECT IFR CIGS TO PERSIST WITH
OCCASIONAL VSBY RESTRICTIONS TO MVFR. NE-N WINDS 10-15 KT WILL
CONTINUE AS LOW PRES DEVELOPING OVER THE WRN GULF LIFTS NE TOWARD
THE CNTL GULF COAST TONIGHT. PRECIP SHOULD TAPER OFF FM W TO E
BETWEEN 07Z-12Z...WITH CIGS LIFTING TO MVFR DURING THE AFTN.

&&

.PREV DISCUSSION... /ISSUED 402 PM CST TUE FEB 11 2014/

..POTENTIAL FOR FREEZING RAIN AND ICING ESPECIALLY ACROSS EAST
TEXAS LAKES INTO CENTRAL LOUISIANA...

DISCUSSION...
VERY BUSY AND INTERESTING FORECAST THIS AFTERNOON...SO LETS GET
RIGHT TO IT.

1035MB SURFACE HIGH CENTERED OVER THE GREAT LAKES CONTINUES TO
RIDGE INTO THE FORECAST AREA WITH NORTHEAST WINDS...KEEPING A COLD
CONTINENTAL AIR MASS ENTRENCHED AT THE SURFACE. AIR TEMPERATURES
HAVE REMAINED FOR THE MOST PART IN THE 30S...WITH A FEW EXCEPTIONS
REACHING THE LOWER 40S...WITH PLACES IN CENTRAL LOUISIANA ONLY
HOVERING JUST ABOVE FREEZING. THIS AIR MASS IS RATHER
SHALLOW...WITH LOCAL VWP SHOWING THE NORTHERLY FLOW UP TO ABOUT 2K
FEET. MEANWHILE...WATER VAPOR IMAGERY SHOWS AN ACTIVE FAST ZONAL
FLOW ALOFT. A SOMEWHAT VIGOROUS EASTWARD MOVING UPPER LEVEL
DISTURBANCE IS LOCATED OVER WEST TEXAS HELPING TO PRODUCE
ISENTROPIC LIFT WITH PERIODS OF RAIN. SOME LIGHTNING HAS EVEN BEEN
NOTED...ESPECIALLY OVER THE COASTAL WATERS...WHERE ENHANCED LIFT
AND ELEVATED INSTABILITY IS NOTED.

COLD AIR MASS WILL STAY IN PLACE TONIGHT WITH PROJECTED WET BULB
TEMPERATURES IN THE LOWER TO MID 30S. UPPER LEVEL DISTURBANCE WILL
APPROACH THE FORECAST AREA THIS EVENING AND MOVE ACROSS DURING THE
OVERNIGHT. SOUTHWEST FLOW ABOVE THE SURFACE WILL INCREASE AHEAD OF
THE DISTURBANCE...WITH A NOTED SPEED MAX TO MOVE OVERHEAD...THAT
WILL INCREASE ISENTROPIC LIFT. PLENTY OF MOISTURE FOR SYSTEM TO
TAP INTO...AS PRECIPITABLE WATER VALUES REMAIN AROUND 1 INCH WHICH
IS GOOD FOR THE COLD WEATHER SEASON. THEREFORE...PERIODS OF
PRECIPITATION WILL BECOME WIDESPREAD DURING THE EVENING HOURS AS
UPPER LEVEL DYNAMICS ARE AT ITS BEST...WITH PRECIPITATION
GRADUALLY DECREASING FROM WEST TO EAST DURING THE OVERNIGHT.

WARM NOSE LOOKS TO REMAIN ABOVE THE SURFACE...WITH MELTING LAYER
SOME 5K TO 10K FEET ABOVE THE SURFACE WITH MAX TEMPERATURES WITHIN
THE LAYER BETWEEN 40F AND 50F...FOR MOST OF THE EVENT...WITH SOME
COOLING AND SHRINKING OF THE MELTING LAYER NOTED VERY LATE TONIGHT
AND EARLY WEDNESDAY. THEREFORE...THE PRECIPITATION SHOULD STILL
ALL FALL AS LIQUID...ALTHOUGH SOME CONVECTIVE ENHANCE SLEET WILL
NOT BE TOTALLY OUT OF THE QUESTION...WITH THE NEXT AND MOST
IMPORTANT QUESTION BEING THE SURFACE TEMPERATURES AS RAIN FALLS.

FOR SURFACE TEMPERATURES OVERNIGHT...AGAIN USED A MIX OF THE GFS
ENSEMBLE MEAN...ECMWF MEAN/90PROB...AND CMC AS THEY WORKED WELL
LAST NIGHT AND HAVE BEEN CONSISTENT SO FAR WITH THIS EVENT.
ALSO...WITH SATURATION ALREADY TAKEN PLACE...SURFACE WET BULBING
SHOULD NOT BE AS BIG OF AN ISSUE AS IN THE PAST. ALSO...AIR
TEMPERATURES MAY ACTUALLY FALL A DEGREE OR TWO IN THE EARLY
MORNING AFTER PRECIPITATION HAS ENDED...SO OVERNIGHT LOW MAYBE AT
ITS COLDEST WHEN NO PRECIP IS FALLING. WITH THAT SAID...BEST
ESTIMATE THAT I COULD COME UP WITH FOR AS FAR SOUTH THE FREEZING
LINE WILL GET WHEN RAIN IS FALLING IS FROM JUST NORTH OF
BEAUMONT...NEAR SOUR LAKE...TO DEWEYVILLE TO DE QUINCY...TO
KINDER...TO OPELOUSAS. SO FOR THESE PLACES AND TO THE NORTH WILL
PLACE THE CHANCE FOR FREEZING RAIN IN THE FORECAST. AND RIGHT AT
THESE PLACES...ICE ACCUMULATION SHOULD BE AT A MINIMUM. THE
FURTHER NORTH YOU GO...THE PROBABILITY OF FREEZING RAIN
INCREASES...ALONG WITH THE ICE ACCUMULATIONS.

AT THIS POINT...THE AREA OF MOST CONCERN IS FROM ROUGHLY POINTS
ALONG AND NORTH OF A JASPER TO MARKSVILLE LINES. OBSERVATIONS FROM
KPOE/KAEX/KESF HAVE BEEN RIGHT AROUND 32F/33F FOR MOST OF THE DAY.
THEREFORE...THESE PLACES COULD HAVE A LONGER DURATION OF FREEZING
RAIN. ALSO...WHAT IS TROUBLESOME...IS ANY LOCALIZED CONVECTIVE
ACTIVITY THAT MAY ENHANCE PRECIPITATION. AT ANY RATE...THESE PLACES
WILL SEE MORE OF A GLAZING OF ICE ON ELEVATED SURFACES SUCH AS
BRIDGES AND ROADWAYS...ALONG WITH TREE LIMBS. AT THIS POINT THESE
AREAS ARE LOOKING AT AROUND 1/10 OF AN INCH OF ICE ACCUMULATION
THAT IS STILL ADVISORY CRITERIA. ALTHOUGH...PLACES IN
VERNON...RAPIDES...AND AVOYELLES SHOULD BE ON A HIGHER ALTER FOR
THIS SITUATION...AND THERE COULD BE A POSSIBILITY IF THE WORSE CASE
PLAYS OUT THAT AN UPGRADE TO A WARNING COULD TAKE PLACE LATER THIS EVENING.

AS THE TROF AXIS MOVES ACROSS...A DEEPER NORTHERLY FLOW WILL
DEVELOP THAT WILL END UP-GLIDE AND ISENTROPIC LIFT WITH DRIER AIR
MOVING IN...AND RAINS SHOULD END EARLY ON WEDNESDAY MORNING.

ANOTHER CHILLY NIGHT IS IN STORE FOR WEDNESDAY NIGHT INTO THURSDAY
MORNING AS HIGH SETTLES OVER THE REGION.

DURING THURSDAY...THE HIGH SHOULD MOVE OFF TO THE EAST...WITH
SOUTHERLY WINDS GRADUALLY RETURNING. THIS SHOULD PROVIDE A WARMING
TREND THAT WILL CONTINUE INTO THE WEEKEND AND EARLY NEXT WEEK.

RUA

MARINE...
STILL LOOKING AT STRONG NORTH WINDS OVER THE COASTAL WATERS AS
PRESSURE GRADIENT FROM A FRONTAL WAVE AND COLD AIR ADVECTION
PERSISTS. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH THE
REMAINDER OF THE NIGHT. THEREFORE...HAVE EXTENDED THE SMALL CRAFT
ADVISORY FOR THE OUTER WATERS THROUGH EARLY WEDNESDAY MORNING. AN
UPPER LEVEL DISTURBANCE WILL BRING PERIODS OF RAIN INTO WEDNESDAY
MORNING WITH EVEN A FEW THUNDERSTORMS THIS EVENING.

NORTH WINDS WILL DECREASE ON WEDNESDAY AS THE FRONTAL WAVE MOVES
OFF TO THE EAST. WINDS WILL THEN GRADUALLY COME AROUND TO THE
EAST...THEN SOUTH ON THURSDAY AND THURSDAY NIGHT AS HIGH PRESSURE
MOVES OFF TO THE EAST.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  33  47  31  58 /  90  20   0   0
KBPT  33  50  34  58 /  90  10   0   0
KAEX  30  45  29  58 /  90  10   0   0
KLFT  34  46  32  58 /  90  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY UNTIL 8 AM CST WEDNESDAY FOR AVOYELLES-
     RAPIDES-VERNON.

     WINTER WEATHER ADVISORY UNTIL 8 AM CST WEDNESDAY FOR ALLEN-
     BEAUREGARD-EVANGELINE-ST. LANDRY.

TX...WINTER WEATHER ADVISORY UNTIL 8 AM CST WEDNESDAY FOR NORTHERN
     JASPER-NORTHERN NEWTON-TYLER.

     WINTER WEATHER ADVISORY UNTIL 8 AM CST WEDNESDAY FOR HARDIN-
     SOUTHERN JASPER-SOUTHERN NEWTON.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM CST WEDNESDAY FOR WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR
     CALCASIEU LAKE-SABINE LAKE-VERMILION BAY.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COASTAL
     WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION FROM MIDNIGHT CST TONIGHT THROUGH
     WEDNESDAY MORNING FOR COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

&&

PUBLIC/MARINE...07
AVIATION...24
Hazardous weather outlook, Feb 11, 6:26 AM CST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 AM CST TUE FEB 11 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121400-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
626 AM CST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

...WINTER WEATHER ADVISORY IN EFFECT FOR PORTIONS OF THE AREA
THROUGH 8AM CST WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN IS EXPECTED THIS AFTERNOON THROUGH TONIGHT. TEMPERATURES
WILL ALSO BE AROUND OR BELOW FREEZING FOR PORTIONS OF THE REGION
DURING THIS PERIOD. LIGHT ICING CAN BE EXPECTED THIS MORNING FROM
AROUND MARKSVILLE AND ALEXANDRIA TO WOODVILLE. TEMPERATURES MAY
RISE ABOVE FREEZING FOR A FEW HOURS TODAY, HOWEVER TEMPERATURES
WILL FALL AGAIN THIS AFTERNOON INTO THIS EVENING. FREEZING
TEMPERATURES ARE EXPECTED FROM OPELOUSAS TO LUMBERTON TONIGHT. A
WINTER WEATHER ADVISORY IS IN EFFECT FOR THE EAST TEXAS PINEY WOODS
TO CENTRAL LOUISIANA THROUGH TODAY AND FOR AREAS FROM JUST NORTH
OF BEAUMONT TO ALONG HIGHWAY 190 TONIGHT.

WINDS WILL BE ELEVATED TODAY WITH SUSTAINED WINDS OF 20 MPH ALONG
THE COAST FROM HIGH ISLAND TO FRESH WATER CITY THROUGH THIS
AFTERNOON, THEREFORE A WIND ADVISORY IS IN EFFECT FOR JEFFERSON
COUNTY AND CAMERON AND VERMILION PARISHES THROUGH 2 MP.

WITH THE WINDS ELEVATED AND TEMPERATURES COLD WIND CHILLS WILL BE
IN THE 20S TO LOW 30S THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WHILE THE MAJORITY OF THE FREEZING RAIN WILL HAVE ENDED BY
WEDNESDAY MORNING PATCHES OF ICE WILL STILL BE IN PLACE NORTH OF
INTERSTATE 10 INTO MID MORNING UNTIL TEMPERATURES RISE ABOVE 32
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATION.

GMZ430-432-435-450-452-455-470-472-475-121400-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
626 AM CST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR PORTIONS OF THE
COAST WATERS THROUGH MUCH OF TONIGHT FOR WINDS AT 20 TO NEAR 25
KNOTS AND SEAS OF AROUND 6 FEET. WINDS AND SEAS WILL DECREASE
DURING WEDNESDAY.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON INTO THIS
EVENING WITH AN OCCASIONAL LIGHTNING STRIKE BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Feb 11, 5:01 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FREEZING RAIN    3 S ALEXANDRIA INTERNAT 31.28N 92.54W
02/11/2014  E0.00 INCH       RAPIDES            LA   PUBLIC

            THIN GLAZE OF ICE ON EXPOSED OBJECTS.

&&
Local storm report, Feb 11, 7:17 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
717 PM CST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     FREEZING RAIN    ALEXANDRIA              31.29N 92.46W
02/11/2014  M0.05 INCH       RAPIDES            LA   ASOS

            HOURLY ICE ACCRUAL FROM AEX ASOS.

0653 PM     FREEZING RAIN    ESLER REGIONAL AIRPORT  31.39N 92.30W
02/11/2014  M0.07 INCH       RAPIDES            LA   ASOS

            HOURLY ICE ACCRUAL FROM ESF ASOS.

&&

MOGGED
Local storm report, Feb 11, 9:28 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 PM CST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             PORT BARRE              30.56N 91.96W
02/11/2014  E0.75 INCH       ST. LANDRY         LA   PUBLIC

            HAIL REPORTED NEAR PORT BARRE...ALONG WITH OCCASIONAL
            LIGHTNING. HAIL FROM PEA TO PENNY SIZE.

&&

ML
Local storm report, Feb 11, 10:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1011 PM CST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     FREEZING RAIN    ESLER REGIONAL AIRPORT  31.39N 92.30W
02/11/2014  M0.14 INCH       RAPIDES            LA   ASOS

            THREE HOURLY ICE ACCRUAL FROM ESF ASOS FOR 6 PM TO 9 PM.

&&

ML

Nearby

Winter Storm Warnings in Louisiana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.